Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 56, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 30, 2011, 10:58 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 10:58 PM EDT (02:58 UTC)
- Expired
- May 31, 2011, 2:04 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
258 WHUS73 KAPX 310258 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 PM EDT MON MAY 30 2011 LMZ344>346-311100- /O.NEW.KAPX.SC.Y.0056.110531T0258Z-110531T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1058 PM EDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-342-311100- /O.NEW.KAPX.SC.Y.0056.110531T1200Z-110531T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1058 PM EDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
632 WHUS73 KAPX 310838 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 438 AM EDT TUE MAY 31 2011 LSZ321-322-311645- /O.EXB.KAPX.SC.Y.0056.110531T1600Z-110602T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 438 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-311645- /O.EXB.KAPX.SC.Y.0056.110531T2100Z-110602T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 438 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-311645- /O.EXT.KAPX.SC.Y.0056.000000T0000Z-110602T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 438 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-342-311645- /O.EXT.KAPX.SC.Y.0056.110531T1200Z-110602T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 438 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
954 WHUS73 KAPX 311444 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EDT TUE MAY 31 2011 LMZ344>346-312245- /O.CON.KAPX.SC.Y.0056.000000T0000Z-110602T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1044 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-312245- /O.CON.KAPX.SC.Y.0056.110531T1600Z-110602T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1044 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ323-341-342-312245- /O.CON.KAPX.SC.Y.0056.000000T0000Z-110602T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1044 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-312245- /O.CON.KAPX.SC.Y.0056.110531T2100Z-110602T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1044 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT WEDNESDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
869 WHUS73 KAPX 311804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 204 PM EDT TUE MAY 31 2011 LHZ345-LMZ323-341-342-344>346-LSZ321-322-010215- /O.UPG.KAPX.SC.Y.0056.000000T0000Z-110602T0400Z/ /O.NEW.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 204 PM EDT TUE MAY 31 2011 ...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-010215- /O.UPG.KAPX.SC.Y.0056.110531T2100Z-110602T0400Z/ /O.NEW.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 204 PM EDT TUE MAY 31 2011 ...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 30, 10:45 PM EDT, 13 minutes earlier.
Area forecast discussion, May 30, 10:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT MON MAY 30 2011
.SYNOPSIS.../ISSUED AT 312 PM/
DEEP LOW PRESSURE...WILL MOVE NORTHEASTWARD THROUGH THE NORTHERN
PLAINS TONIGHT...THEN INTO CENTRAL CANADA EARLY TUESDAY. AN
ASSOCIATED COLD FRONT WILL CROSS NORTHERN MICHIGAN TUESDAY
NIGHT...WITH SHOWERS AND SEVERE THUNDERSTORMS LIKELY OUT AHEAD OF IT
TUESDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE VERY WARM AND
MUGGY TONIGHT AND TUESDAY THEN RETURN TO MORE SEASONAL LEVELS
WEDNESDAY AND THURSDAY...AS HIGH PRESSURE RETURNS TO THE REGION.
AJS
&&
.SHORT TERM.../ISSUED AT 1018 PM/...TONIGHT
MAIN CONCERN OVER THE LAST COUPLE OF HOURS IS AN APPARENT SEICHE
IN LAKE SUPERIOR THIS EVENING, FOLLOWING THE MCS THAT CROSSED THE
LAKE AND WENT NORTH OF ANJ BY ABOUT 20 MILES. THE SAULT COAST
GUARD CONTROL FOR THE ST. MARY'S RIVER SYSTEM REPORTED WATER LEVEL
FLUCTUATIONS OF UP TO 4 FEET EARLIER. COORDINATING WITH MQT, WHERE
THEY RECEIVED REPORTS UP TO 5 FEET. SO HAVE INCLUDED A LAKESHORE
ADVISORY FOR CHIPPEWA COUNTY, MAINLY FOR WHITEFISH BAY FOR WATER
LEVEL FLUCTUATIONS OVERNIGHT. OTHERWISE, THE TEMPERATURES ARE
FALLING A BIT FASTER AND MAY BE A LITTLE LOWER THAN ORIGINALLY
FORECASTED AS THE WINDS HAVE DECOUPLED. THE MOISTURE IN THE LOWER
LEVELS HAS KEPT THE DEWPOINTS UP, AND THE WINDS WHILE LIGHT ARE
STILL OUT OF THE SOUTH AND EXPECTED TO INCREASE A BIT OVERNIGHT,
STABILIZING THE TEMPERATURES. N LOWER WILL REMAIN PARTLY CLOUDY
UNTIL LATE WHEN THE ANVIL BLOW OFF FROM THE STORMS OUT WEST MOVE
INTO THE REGION FOR A SHORT TIME. KAPX SOUNDING AT 00Z WAS WELL
CAPPED TONIGHT, SO CONTINUING TO EXPECT QUIET WEATHER OVERNIGHT.
JSL
&&
.LONG TERM.../ISSUED AT 312 PM/...TUESDAY AND BEYOND
ALL EYES INITIALLY DIRECTED AT...WHAT APPEARS ON PAPER AT LEAST...TO
BE A POTENTIAL SIGNIFICANT SEVERE WEATHER EVENT LATER TUESDAY AS
CURRENT UNSEASONABLY STRONG INTERMOUNTAIN SHORTWAVE ROTATES
NORTHEAST...DRIVING AN EQUALLY IMPRESSIVE COLD FRONT THROUGH THE
NORTHERN LAKES TUESDAY EVENING (MORE DETAILS TO FOLLOW SHORTLY).
AFTERWARD...AREA LOOKS TO REMAIN ON SOUTHERN EXTENT OF WHAT LOOKS TO
BE RATHER PROGRESSIVE NORTHERN STREAM DOMINATE FLOW...ENSURING A
ROLLER COASTER RIDE WITH TEMPERATURES AND PERIODIC BOUTS OF LATE WEEK
SHOWER AND THUNDERSTORM POTENTIAL. FORECAST CONCERNS...FIRST AND
FOREMOST...CENTER ON TUESDAYS SEVERE WEATHER POTENTIAL...WITH LATER
PERIODS ATTENTION DIRECTED AT TEMPERATURE TRENDS AND ADDITIONAL RAIN
CHANCES.
TUESDAY AND TUESDAY NIGHT...PRETTY STRAIGHTFORWARD START TO THE
DAY...WITH AREA SOLIDLY CAPPED ALONG WEST SIDE OF EASTERN LAKES
RIDGE AXIS...WITH REMNANT UPSTREAM 700MB-500MB ELEVATED MIXED LAYER
(EML) OVER TOPPING INCREASING MOIST LOW LEVELS IN DEEP SOUTHWEST FLOW
REGIME. SAID EML SHOULD LET THE POT BOIL...SO TO SPEAK...WITH LOW
LEVELS BECOMING INCREASINGLY PRIMED AS DEWPOINTS REACH THE MID 60S
AS EARLY AFTERNOON TEMPERATURES SPIKE INTO THE 80S. TWO-FOLD TRIGGER
TO SET THINGS QUICKLY IN MOTION ARRIVES TUESDAY AFTERNOON...WITH
APPROACHING HEIGHT FALLS/MID LEVEL COOLING ERODING THE 700MB
CENTERED CAP...WITH INCREASINGLY FORCED LOW LEVEL CONVERGENCE VIA
APPROACHING WESTERN LAKES COLD FRONT. NOT COMPLETELY CONFIDENT ON
HOW INITIAL CONVECTIVE EVOLUTION WILL BEGIN...WITH SOME EVIDENCE OF
INITIAL NORTHERN MICHIGAN CONVECTIVE INITIATION SUPPLIED VIA SUBTLE
MID LEVEL COOLING/INITIAL AXIS OF LOW LEVEL CONVERGENCE (PERHAPS
SUPPLIED BY FORCED ASCENT INTO THE HIGHLANDS AS WELL AS SOME SUBTLE
LAKE MICHIGAN MODIFIED WIND FIELDS) INTERACTING WITH NEARLY
1500-2500J/KG OF ML CAPE...WHILE MORE DYNAMICALLY FORCED CONVECTION
ERUPTS ACROSS EASTERN WISCONSIN ALONG APPROACHING COLD FRONT. EITHER
WAY...DEEP LAYER SHEAR (0-6KM BULK SHEAR MAGNITUDES OVER 40 KNOTS
COINCIDENT WITH FRONTAL PASSAGE) AND DEEP UNIDIRECTIONAL WIND
PROFILES NEARLY PARALLEL TO LOW LEVEL BOUNDARY SUPPORTS COLD POOL
CONGEALING AND EVENTUAL FORMATION OF A SQUALL LINE. AS FOR SEVERE
POTENTIAL...AREA ALREADY IN A SLIGHT RISK FROM SPC...AND DESERVEDLY
SO...WITH SAID BULK SHEAR VALUES SUPPORTING ROTATING UPDRAFTS...AND
EXPECTED BOWING LINE SEGMENTS IN SQUALL LINE MORPHOLOGY SUPPORTING
DAMAGING WIND POTENTIAL (FURTHER SUPPORTED BY 1000MB-800MB NEAR
9C/KM LAPSE RATES). CANNOT COMPLETELY RULE OUT AN ISOLATED
TORNADO...BOTH INITIALLY WITH POSSIBLE DISCRETE SUPERCELL
DEVELOPMENT AND ALONG LEADING EDGE OF/NEAR BOWING LING SEGMENTS.
LASTLY...LARGE HAIL REMAINS A DISTINCT POSSIBILITY...GIVEN ROTATING
UPDRAFT POTENTIAL AND WITH NEAR 1000 J/KG OF CAPE THROUGH THE
FAVORED -10C TO -30C HAIL GROWTH REGION. OVERNIGHT CREW ALREADY
EXPLICITLY MENTIONED THE SEVERE POTENTIAL IN THE FORECAST FOR
TOMORROW...AND OTHER THAN SOME FINE TUNING...WILL SIMPLY LEAVE MUCH
OF TUESDAYS FORECAST ALONE. STRONG COLD FRONT RACES EAST ACROSS THE
AREA TUESDAY EVENING...BRINGING A QUICK END TO THE THUNDER POTENTIAL
AS MUCH COOLER AND DRIER MOVES INTO THE NORTHERN LAKES.
WEDNESDAY AND WEDNESDAY NIGHT...ALTHOUGH MUCH QUIETER...LOOKING
SIGNIFICANTLY COOLER AND QUITE WINDY AS HIGH PRESSURE QUICKLY
BUILDS INTO THE REGION. TIGHT PRESSURE GRADIENT AND DEEPENING MIXED
LAYER UNDER SUNNY SKIES TAPPING INTO OVER 45 KNOT LOW LEVEL JET CORE
SUPPORTS SOME VERY WINDY CONDITIONS WEDNESDAY. NOT EVEN
INCONCEIVABLE FOR SOME TYPE OF WIND HEADLINE AT SOME POINT...WITH
BUFKIT MOMENTUM TRANSFER PROGS SUPPORTING SOME GUSTS NEAR 40 KNOTS.
NOT SURE IF THIS WILL BE COMPLETELY REALIZED...BUT VERY WINDY EITHER
WAY. SIGNIFICANTLY COOLER...WITH HIGHS WEDNESDAY IN THE 60S AND 70S.
CLEAR SKIES CONTINUE WEDNESDAY NIGHT AS WINDS BEGIN TO SUBSIDE...
WITH OVERNIGHT LOWS IN THE 40S TO LOWER 50S.
REST OF THE FORECAST (THURSDAY THROUGH MONDAY)...LATE WEEK WARM-UP
STILL IN THE CARDS WITH BRIEF MID LEVEL RIDGE AMPLIFICATION AHEAD OF
NEXT STRONG WESTERN TROUGH. HAVE MAINTAINED LOW END CHANCE SHOWER
AND THUNDERSTORM MENTION THURSDAY NIGHT THROUGH FRIDAY NIGHT UNDER
BURGEONING WARM...MOIST ADVECTION REGIME (ALTHOUGH LACK OF ANY
APPRECIABLE DYNAMICS MAY KEEP THINGS DRY THROUGH THE DURATION).
AFTERNOON HIGHS IN THE 60S AND LOWER 70S THURSDAY WILL WARM BACK
INTO THE 70S AND 80S FOR SATURDAY. NORTHERN EXTENT OF RIDGE FLATTENS
LATER NEXT WEEKEND INTO EARLY NEXT WEEK AS UPSTREAM SHORTWAVE MOVES
ACROSS SOUTHERN CANADA. MOISTURE STARVED AND DYNAMICALLY LACKING
COLD FRONT CROSSES THE AREA SATURDAY (AT LEAST PER CURRENT
PROGS)...PERHAPS KICKING OFF A SHOWER/STORM OR TWO. WILL NOT ADD
THIS POTENTIAL JUST YET...BUT SOMETHING TO KEEP AN EYE ON FOR NEXT
WEEKEND.
MSB
&&
.MARINE.../ISSUED AT 312 PM/
INCREASINGLY GUSTY SOUTHWEST WINDS TONIGHT INTO TUESDAY AHEAD OF
AN APPROACHING COLD FRONT WILL LEAD TO SCA WIND AND WAVE
CONDITIONS ACROSS LAKE MICHIGAN NEARSHORE ZONES. COULD SEE THE
NEED FOR A SCA FOR WHITEFISH BAY LATER TUESDAY...BUT WILL HOLD OFF
FOR NOW. FOG REMAINS A CONCERN OVER THE WATERS TONIGHT AS
WARM...AND INCREASINGLY MOIST...AIR OVERSPREADS THE STILL VERY
COOL LAKE WATERS. FOG THREAT EXPECTED TO END OVER NORTHEAST LOWER
LAKE HURON NEARSHORE WATERS TUESDAY AS WINDS BECOME SOUTHWEST.
WINDS EXPECTED TO INCREASE RAPIDLY WEDNESDAY...PROBABLY LEADING TO
SCA CONDITIONS ACROSS ALL WATERS.
MSB
&&
.AVIATION.../ISSUED AT 745 PM/...VALID FOR 00Z TAFS
CONTINUING THE VFR CIGS OVERNIGHT AT PLN AND TVC ALTHOUGH, THE
HAZE AND MOISTURE IN THE LOWER LEVELS DOES CAUSE SOME CONCERN, BUT
THINK THAT THE WINDS WILL STAY UP ENOUGH TO MIX AND KEEP IT AT
HAZE AND NOT FOG. HOWEVER, APN WILL BE A DIFFERENT STORY WITH THE
WIND OFF LAKE HURON AND THE MARINE FOG BLOWING IN FROM TIME TO
TIME OVERNIGHT. WITH THE WARM FRONT NORTH OF THE REGION, IT LOOKS
LIKE THE THERE WILL BE LOW LEVEL WIND SHEAR. ONCE THE INVERSION
BREAKS IN THE MORNING, THE SFC WINDS WILL INCREASE AGAIN. THE
AFTERNOON LOOKS LIKE IT WILL BE ACTIVE WITH A THUNDERSTORMS
BECOMING PREVALENT AFTER 18Z.
JSL
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKESHORE FLOOD ADVISORY UNTIL 8 AM EDT TUESDAY FOR MIZ008.
LH...SMALL CRAFT ADVISORY FROM 8 AM TO 5 PM EDT TUESDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY FROM 8 AM TO 5 PM EDT TUESDAY FOR LMZ323-
341-342.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LMZ344>346.
LS...NONE.
&&Hazardous weather outlook, May 30, 3:27 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 327 PM EDT MON MAY 30 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 311200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 327 PM EDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LOCALLY DENSE FOG DRIFTING IN OFF LAKES MICHIGAN AND HURON MAY IMPACT THE SOUTHEAST SHORELINE OF THE UPPER PENINSULA AS WELL AS PORTIONS OF NORTHEAST LOWER MICHGIAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT NORTHERN MICHIGAN TUESDAY AFTERNOON AND EVENING. SEVERE WEATHER APPEARS LIKELY AT THIS POINT...WITH LARGE HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS IN EXCESS OF 70 MPH EXPECTED TO BE THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. CURRENT INDICATIONS ARE THAT THE MAIN SEVERE WEATHER THREAT WILL OCCUR BETWEEN 3 PM AND 10 PM. STRONG WIND GUSTS CAN BE EXPECTED ON WEDNESDAY...WITH WINDS POSSIBLY EXCEEDING 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:21 PM EDT | Lakeshore Flood Advisory | APX | 6 hr | |
| May 31, 2:04 PM EDT | Gale Warning | APX | 33 hr | |
| May 31, 3:54 PM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 29 hr |
| May 31, 4:36 PM EDT | Special Marine Warning | APX | 54 min | |
| May 31, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 65 min |
| May 31, 5:41 PM EDT | Special Marine Warning | APX | 94 min | |
| May 31, 5:49 PM EDT | Special Marine Warning | APX | 41 min | |
| May 31, 5:54 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee and 1 more | 66 min |
| May 31, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Cheboygan, Crawford, Montmorency, Otsego, Presque Isle | 55 min |
| May 31, 6:33 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Kalkaska, Otsego | 57 min |
| May 31, 6:35 PM EDT | Special Marine Warning | APX | 25 min | |
| May 31, 6:47 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 43 min |
| May 31, 6:49 PM EDT | Special Marine Warning | APX | 86 min | |
| May 31, 7:02 PM EDT | Special Marine Warning | APX | 58 min | |
| May 31, 7:13 PM EDT | Special Marine Warning | APX | 62 min | |
| May 31, 7:40 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Presque Isle | 35 min |
| May 31, 7:57 PM EDT | Special Marine Warning | APX | 93 min | |
| May 31, 7:58 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 46 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.